advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From North Point, Hong Kong:

I'm a 30-year-old male type 2 diagnosed a year ago. My last A1c is 5.5 checked about 2 months ago. Now I feel constant numbness and pain in the thigh area of both legs. Since I check my sugar level every day and it's quite normal, is there anything else I can do to improve the sensation on my legs? Or is it just the way it is? I've seen doctors but after medications are finished the numbness comes right back.

Answer:

You should discuss this situation with your physician and you may need to see a neurologist to determine if this is caused by neuropathy. Neuropathy is a term used to describe damage to the nerves that causes different sensations such as burning, tingling, prickly or painful feelings and eventually, loss of feeling. There are some medications that are being used with success in patients with diabetes, such as Neurontin. This is an anti-seizure medication that seems to improve painful neuropathy in some people. I applaud your improved control and this is definitely and important step to improving nerve function in folks with diabetes.

VV

DTQ-19990914035452
Original posting 9 Nov 1999
Posted to Complications and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.